Alert archive / Colorado / Freeze Watches in 2012

Freeze Watch 3, NWS Pueblo, CO

October 4, 201213 counties in Colorado

NWS Pueblo, CO issued this freeze watch at Oct 4, 2012, 2:41 PM MDT for 13 counties in Colorado. It took effect at Oct 6, 2012, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 4, 2012, 2:41 PM MDT (20:41 UTC)
In effect from
Oct 6, 2012, 12:00 AM MDT
Expired
Oct 5, 2012, 2:46 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
458 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WWUS75 KPUB 042041
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT THU OCT 4 2012

COZ093-050245-
/O.CAN.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/
/O.NEW.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
LA JUNTA VICINITY/OTERO COUNTY-
INCLUDING...LA JUNTA...ROCKY FORD
241 PM MDT THU OCT 4 2012

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. THE FREEZE WATCH FOR TONIGHT HAS BEEN 
CANCELLED AND A FROST ADVISORY HAS BEEN ISSUED FOR FRIDAY
MORNING.

* LOCATION...OTERO COUNTY.

* TEMPERATURES...TEMPERATURES FROM 28 TO 32 DEGREES ARE EXPECTED.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ084>086-089-050245-
/O.UPG.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/
/O.NEW.KPUB.FR.Y.0004.121005T0600Z-121005T1500Z/
/O.NEW.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...ORDWAY...OLNEY SPRINGS
241 PM MDT THU OCT 4 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS
IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 


* LOCATION...PUEBLO...EL PASO...AND CROWLEY COUNTIES.

* TEMPERATURES...LOW TEMPERATURES OF 30 TO 32 DEGREES ARE EXPECTED
  FRIDAY MORNING...AND 25 TO 30 DEGREES SATURDAY MORNING.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ095-096-050245-
/O.NEW.KPUB.FR.Y.0004.121005T0600Z-121005T1500Z/
/O.NEW.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
INCLUDING...EADS...SHERIDAN LAKE
241 PM MDT THU OCT 4 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS
IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. 


* LOCATION...KIOWA COUNTY

* TEMPERATURES...TEMPERATURES NEAR FREEZING ARE EXPECTED FRIDAY
  MORNING. TEMPERATURES 28 TO 32 DEGREES ARE EXPECTED SATURDAY MORNING.

* IMPACT...PATCHY FROST WILL BE LIKELY FRIDAY MORNING. FREEZING
  TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ083-087-088-094-097>099-050245-
/O.NEW.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...WALSENBURG...TRINIDAD...
BRANSON...KIM...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
241 PM MDT THU OCT 4 2012

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. 


* LOCATION...EASTERN FREMONT...LAS ANIMAS...BENT...PROWERS...AND
  BACA COUNTIES.

* TEMPERATURES...TEMPERATURES FROM 27 TO 31 DEGREES ARE EXPECTED.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
4 follow-up statements
321 
WWUS75 KPUB 050057
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
657 PM MDT THU OCT 4 2012

COZ084>086-089-095-096-051030-
/O.CON.KPUB.FR.Y.0004.121005T0600Z-121005T1500Z/
/O.CON.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...ORDWAY...OLNEY SPRINGS...EADS...SHERIDAN LAKE
657 PM MDT THU OCT 4 2012

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY
NIGHT THROUGH SATURDAY MORNING. 

* LOCATION...PUEBLO...EL PASO...KIOWA AND CROWLEY COUNTIES.

* TEMPERATURES...LOWS OF 30 TO 32 DEGREES ARE EXPECTED FRIDAY
  MORNING...WITH LOWS ON SATURDAY EXPECTED TO BE 25 TO 30 DEGREES.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ083-087-088-093-094-097>099-051030-
/O.CON.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...WALSENBURG...TRINIDAD...
LA JUNTA...ROCKY FORD...BRANSON...KIM...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
657 PM MDT THU OCT 4 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. 

* LOCATION...EASTERN FREMONT...HUERFANO...OTERO...BENT...PROWERS
  AND BACA COUNTIES.

* TEMPERATURES...LOWS OF 27 TO 31 DEGREES ARE EXPECTED.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
194 
WWUS75 KPUB 050939
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
339 AM MDT FRI OCT 5 2012

COZ084>086-089-095-096-051630-
/O.CON.KPUB.FR.Y.0004.000000T0000Z-121005T1500Z/
/O.CON.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...ORDWAY...OLNEY SPRINGS...EADS...SHERIDAN LAKE
339 AM MDT FRI OCT 5 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. 

* LOCATION...PUEBLO...EL PASO...KIOWA AND CROWLEY COUNTIES.

* TEMPERATURES...LOWS OF 30 TO 32 DEGREES ARE EXPECTED THIS 
  MORNING...WITH LOWS ON SATURDAY EXPECTED TO BE 25 TO 30 
  DEGREES. 

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ083-087-088-093-094-097>099-051630-
/O.CON.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...WALSENBURG...TRINIDAD...
LA JUNTA...ROCKY FORD...BRANSON...KIM...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
339 AM MDT FRI OCT 5 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING. 

* LOCATION...EASTERN FREMONT...HUERFANO...OTERO...BENT...PROWERS 
  AND BACA COUNTIES. 

* TEMPERATURES...LOWS OF 27 TO 31 DEGREES ARE EXPECTED.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
202 
WWUS75 KPUB 051452
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
852 AM MDT FRI OCT 5 2012

COZ084>086-089-095-096-052100-
/O.EXP.KPUB.FR.Y.0004.000000T0000Z-121005T1500Z/
/O.CON.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...ORDWAY...OLNEY SPRINGS...EADS...SHERIDAN LAKE
852 AM MDT FRI OCT 5 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...
...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. 

* LOCATION...PUEBLO...EL PASO...KIOWA AND CROWLEY COUNTIES.

* TEMPERATURES...LOWS TONIGHT MAY DROP TO BETWEEN 25 TO 32
  DEGREES AS ANOTHER COLD FRONT MOVES THROUGH THE REGION.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ083-087-088-093-094-097>099-052100-
/O.CON.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
LA JUNTA VICINITY/OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...WALSENBURG...TRINIDAD...
LA JUNTA...ROCKY FORD...BRANSON...KIM...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
852 AM MDT FRI OCT 5 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING. 

* LOCATION...EASTERN FREMONT...HUERFANO...LAS ANIMAS...
  OTERO...BENT...PROWERS AND BACA COUNTIES.

* TEMPERATURES...LOWS OF 27 TO 31 DEGREES MAY OCCUR LATE TONIGHT
  THROUGH SATURDAY MORNING AS ANOTHER COLD FRONT MOVES THROUGH THE
  REGION. 

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
380 
WWUS75 KPUB 052046
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT FRI OCT 5 2012

COZ083>089-093>099-060300-
/O.UPG.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
/O.NEW.KPUB.FZ.W.0003.121006T0600Z-121006T1600Z/
/O.NEW.KPUB.HZ.W.0001.121007T0400Z-121007T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
246 PM MDT FRI OCT 5 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
SATURDAY...
...HARD FREEZE WARNING IN EFFECT FROM 10 PM SATURDAY TO 9 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
SATURDAY. A HARD FREEZE WARNING HAS ALSO BEEN ISSUED. THIS HARD
FREEZE WARNING IS IN EFFECT FROM 10 PM SATURDAY TO 9 AM MDT
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* LOCATION...EL PASO...PUEBLO...EASTERN FREMONT...HUERFANO...LAS
  ANIMAS...CROWLEY...OTERO...KIOWA...BENT...PROWERS...AND BACA COUNTIES.

* TEMPERATURES...LOWS TEMPERATURES TONIGHT WILL DROP TO BETWEEN 28
  TO 32 DEGREES...WITH A FEW COLDER READINGS POSSIBLE ACROSS
  NORTHERN EL PASO COUNTY. THIS WILL RESULT IN A LIGHT FREEZE
  ACROSS MOST OF SOUTHEAST COLORADO. TEMPERATURES WILL BE EVEN
  COLDER SATURDAY NIGHT AND SUNDAY MORNING AS TEMPERATURES DROP
  INTO THE 20S...RESULTING IN A HARD FREEZE FOR MUCH OF THE AREA.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED
  VEGETATION AND CAN FREEZE EXPOSED PIPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ069>071-060300-
/O.NEW.KPUB.HZ.W.0001.121007T0400Z-121007T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
246 PM MDT FRI OCT 5 2012

...HARD FREEZE WARNING IN EFFECT FROM 10 PM SATURDAY TO 9 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 9 AM MDT
SUNDAY. 

* LOCATION...THE SAN LUIS VALLEY.

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOWER TO MID
  20S ACROSS THE SAN LUIS VALLEY SATURDAY NIGHT AND SUNDAY MORNING
  RESULTING IN A WIDESPREAD HARD FREEZE.  

* IMPACT...FREEZING TEMPERATURES CAN KILL VEGETATION AND FREEZE
  UNPROTECTED PIPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze watch went out at Oct 4, 11:13 AM MDT, 3 hours 28 minutes earlier.

Area forecast discussion, Oct 4, 11:13 AM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1113 AM MDT THU OCT 4 2012

.UPDATE...

UPDATED GRIDS/ZONES TO LOWER POPS MOST AREAS THIS AFTERNOON AND EVE.
BASED ON OBS AND HI RES MODEL DATA AM NOT EXPECTING MUCH PRECIP
THROUGH THIS EVE. WILL KEEP LOW POPS OVER THE HIGHER PEAKS WHERE
THERE COULD BE AN ISOLD SHOWER...BUT LOWER POPS ELSEWHERE. ROSE

&&

.PREV DISCUSSION... /ISSUED 405 AM MDT THU OCT 4 2012/

SHORT TERM...
(TODAY AND TONIGHT)

CURRENTLY...

STRONG COLD FRONT WHICH BROUGHT GUSTY WINDS AND COOLER AIR TO THE
REGION WAS WELL SOUTH OF THE CO/NM BORDER AT 3 AM. A FEW LOW CLOUDS
WERE NOTED OVER THE EASTERN SLOPES OF THE EASTERN MTNS...WHILE A
BAND OF MID LVL CLOUDS WAS RACING EASTWARD OVER THE C MTNS.
OTHERWISE SKIES WERE CLEAR WITH COOL TEMPERATURES AND DECREASING
WINDS.

TODAY...

TWO DISTINCT AIRMASSES WILL BE OVER THE REGION TODAY. AREAS
GENERALLY WEST OF THE EASTERN MTN RANGES WILL BE WARM AND
BREEZY/WINDY WHILE AREAS EAST OF THE EASTERN MTNS WILL BE NOTICEABLY
COOLER. ALAMOSA WILL DEFINITELY BE THE WARMEST PRIMARY WX STATION
ACROSS SE CO TODAY AS HIGHS IN THE 70S ARE LIKELY IN THE VALLEY
WHILE THE PLAINS WILL REMAIN IN THE 50S TO AROUND 60F. LATER TODAY
THE WINDS OVER THE MTNS WILL GET ON THE STRONGER SIDE AND EXPECT
GUSTS IN THE 35-45 KNT RANGE...ESPECIALLY ACROSS THE CENTRAL MTNS.

ANOTHER CONCERN IS A LIGHT BAND OF PRECIP WHICH ALL THE GUIDANCE
SHOWS DEVELOPING ACROSS MAINLY THE CENTRAL PART OF THE STATE LATER
THIS AFTERNOON. FORCING FOR THIS PRECIP APPEARS TO BE A COMBINATION
OF INSTABILITY (LAPSE RATES 9.0 C/KM AND WEAK FORCING ASSOCIATED
WITH THE JET STREAK MOVING OVER THE AREA. THIS AREA OF PRECIP FOR
LATER THIS AFTERNOON WILL AFFECT MAINLY AREAS NORTH OF US50.

TONIGHT...

GUIDANCE HAS COME IN A TAD WARMER THAN PREVIOUS FORECAST AND TEMPS
WITHIN THE FREEZE WATCH AREA MAY STRUGGLE A BIT TO GET REALLY COLD.
MAIN CONCERN IS THAT WE MAY SEE TOO MANY CLOUDS OVER THE REGION TO
ALLOW TEMPS TO REALLY PLUMMET. TEMPS SHOULD STILL FLIRT WITH THE
FREEZING (ESPECIALLY N EL PASO COUNTY) AND KEPT THE FREEZE WATCH IN
EFFECT AND WILL LET THE DAY SHIFT MAKE ANY ADJUSTMENTS TO THE HILITE.

AS MENTIONED ABOVE...SOME LIGHT PRECIP WILL LIKELY BE ONGOING IN THE
EVENING NORTH OF US-50...AND SOME OF THIS PRECIP MAY MAKE IT OUT
ONTO THE PLAINS OVER THE PALMER DVD. ANY PRECIP SHOULD END TOWARDS
MIDNIGHT AS FORCING MOVES EAST. SOME CLOUDS MAY LINGER OVER THE
NORTHERN AREAS.

TEMPS TONIGHT WILL BE COOL ONCE AGAIN ALL AREAS WITH MAINLY 30S
PLAINS AND A FEW U20S ACROSS NORTHERN EL PASO COUNTY. 30S WILL
MAINLY OCCUR IN THE VALLEYS. \/34

LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

..A COLD WEEKEND...

FRIDAY THROUGH SUNDAY...A CHILLY WEEKEND IS IN STORE FOR THE REGION
AS THE STATE REMAINS UNDER BRISK W-NW FLOW ALOFT. A LARGE UPPER LOW
OVER CANADA WILL CONTINUE TO ROTATE PIECES OF ENERGY DOWN ACROSS THE
NORTHERN ROCKIES AND UPPER MIDWEST FOR FRI AND SAT...WITH
REINFORCING BLASTS OF COLD AIR AND POTENTIALLY SOME LIGHT PCPN
FILTERING INTO THE CWA. THE SYSTEM STARTS TO EDGE EAST ON
SUN...ALLOWING FOR ONE FINAL DAY OF CHILL BEFORE A SLIGHT PATTERN
CHANGE TAKES PLACE. PREVIOUS MODEL RUNS INTDICATED THAT ANOTHER COLD
FRONT WAS SCHEDULED TO DROP DOWN INTO THE ARE ON FRI.
HOWEVER...LATEST MODEL RUNS NOW SHOW THIS AS A STRENGTHENING OF THE
UPSLOPE LLVL FLOW THAT IS ALREADY IN PLACE. END RESULT IS THAT MAX
TEMPS FOR THE PLAINS ARE FORECAST TO BE IN THE 50S ON FRI...40S ON
SAT...AND THEN 50S ON SUN. THE BEST CHANCE AT SOME PCPN WITH
POSSIBLE SNOW...WILL BE FRI NIGHT THROUGH THE FIRST HALF OF THE DAY
SAT. AS FOR THE HIGH VALLEYS AND HIGHER TERRAIN OF THE CONTDVD AND
CENT MTS...CONTINUED WARM AND ESSENTIALLY DRY ON FRI BEFORE THE
COLDER AIR BEGINS TO MIGRATE TO THE WEST FOR SAT AND SUN. THE PLAINS
WILL BE FLIRTING WITH POSSIBLE FREEZE WATCHES AND/OR WARNINGS FOR
BOTH SAT AND SUN MORNING.

MONDAY THROUGH WEDNESDAY...AN UPPER LOW OVER THE PACIFIC MOVES
ONSHORE ACROSS CA ON MON...THEN STAGNATES OVER SOUTHERN CA AND NV
THROUGH WED. THIS WILL PRODUCE A WARMER SW FLOW ALOFT ACROSS THE
FOUR CORNERS AND COLORADO...WITH SHORTWAVE RIDGING BOOSTING MAX
TEMPS OVER THE PLAINS BACK UP TO AROUND 70 F. ISOLATED POPS WILL BE
RESTRICTED TO THE HIGHER PEAKS INTO MIDWEEK. 27

AVIATION...
VFR EXPECTED AT ALL 3 TAF SITES...KPUB..KALS AND KCOS...NEXT 24H.
WE MAY SEE A VERY BRIEF PERIOD OF MVFR CIGS AT KCOS AOA SUNRISE. FOR
NOW I PLAN TO GO WITH A SCT030 DECK IN THE 12 TAF ISSUANCE. ANY
CLOUDS THAT DUE DEVELOP SHOULD BREAK UP BY 15Z THERE WILL ALSO BE A
SLIGHT CHANCE OF A SHOWER ACROSS THE KCOS REGION THIS EVENING.
PROBABILITY OF THIS HAPPENING IS TOO LOW TO EXPLICITLY MENTION IN
TAF PRODUCT ATTM.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
COZ084>086-089-093.

&&

44/31
Hazardous weather outlook, Oct 4, 6:13 AM MDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
613 AM MDT THU OCT 4 2012

COZ058>089-093>099-051300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
613 AM MDT THU OCT 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES TONIGHT ARE EXPECTED TO REACH AT...OR JUST BELOW
FREEZING ACROSS THE LOWER ELEVATIONS OF EL PASO AND PUEBLO COUNTIES.
FREEZING TEMPERATURES ARE ALSO POSSIBLE ACROSS PARTS OF CROWLEY AND
OTERO COUNTIES.

THE BEST CHANCE OF FREEZING TEMPERATURES TONIGHT WILL BE ACROSS
NORTHERN EL PASO COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ACCUMULATING GENERALLY LIGHT SNOW WILL POTENTIALLY IMPACT
PORTIONS OF THE INTERSTATE 25 CORRIDOR...AS WELL AS HIGHER
ELEVATIONS OF THE SOUTHEASTERN COLORADO PLAINS...AT TIMES FROM
FRIDAY NIGHT INTO SATURDAY NIGHT.

IN ADDITION...COLD AIR WILL PRODUCE THE POTENTIAL FOR A FROST AND
OR FREEZE TO THE INTERSTATE 25 CORRIDOR AS WELL AS SECTIONS OF
THE SOUTHEASTERN COLORADO PLAINS SATURDAY MORNING AND AGAIN
SUNDAY MORNING. PLEASE STAY TUNED FOR THE LATEST INFORMATION
REGARDING THIS WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

34/27

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 2:41 PM MDTFrost AdvisoryPUBCrowley, El Paso, Kiowa, Pueblo18 hr

Nearby

Freeze Watches in Colorado, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.